MAUDE Adverse Event Report: COOK VASCULAR INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL

COOK VASCULAR INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was scheduled to undergo a choledochotomy using a n-compass nitinol stone extractor.The user found that the outer sheath of the device nearby the handle end was broken.The event was noted prior to use during procedural preparation.Photos supplied by the customer show a severing of the catheter sheath just distal to the flare.A replacement device was used to complete the procedure.There are no reported adverse patient consequences.The device is available for evaluation, however it has not been received by the manufacture as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of functional testing, complaint history, device history record, and specifications, visual inspection and functional testing of the returned device were performed.One device was returned for investigation.The returned device was missing the mlla (male luer lock adaptor).The collet knob was tight and secure.The basket sheath and the support sheath were severed.The support sheath was separated from the flare; there is a gap between the fractures support sheath pieces.The coil is exposed on the basket sheath.There are multiple kinks in the basket sheath.A visual examination noted of the distal tip of the basket sheath is smashed.The unidex handle (udh) does not actuate the basket formation when holding the severed pieces of the support sheath together.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
GAE SNARE, SURGICAL
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6666939
Report Number1820334-2017-01475
Device Sequence Number1882783
Product Code GAE
UDI-Device Identifier00827002362505
UDI-Public(01)00827002362505(17)190912(10)NS7389075
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-NTSE-2.4-115-NC3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight64